MAUDE Adverse Event Report: COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 980X1SLDRAC
Medical Device Problem Codes No Flow (2991); Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/26/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The service engineer (se) turned on the device and found the ventilator in an inoperative mode.The se reviewed the ventilator memory logs and identified a relevant diagnostic codes.The se replaced the exhalation flow sensor (evq).The device is currently waiting for the ordered part to arrive to complete the repair.If the replaced part is returned for failure investigation, a supplemental medwatch report with the findings will be submitted once the investigation is complete.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that while in use, on a patient, this 980 ventilator had a constant alarm that could not be turned off and the ventilator ¿was not breathing¿.The patient was removed from the ventilator and placed on an alternate ventilator with no harm reported.
 
Additional Manufacturer Narrative
H3 device evaluation summary: medtronic conducted an investigation based upon all information received.It was reported that while in use, on a patient, this 980 ventilator had a constant alarm that could not be turned off and the ventilator ¿was not breathing¿.The device was available for evaluation.The distributor service team inspected the ventilator and confirmed that machine is not working properly.One inspiratory flow module (ifm) printed circuit board assembly (pcba) was received for failure analysis.The ventilator powered up normally with no error codes or alarms.Post (power on self test) passed, calibrations passed, est (extended self test) failed for error code (est circuit pressure test - inspiratory auto zero solenoid not operational).Tubes connected to so1 were trimmed and reseated.After 8 hours of operation the ventilator entered backup ventilation.The cause of the event was isolated to faulty autozero solenoid (so1) in ifm pcba.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it has met all medtronic quality specifications.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
980 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COVIDIEN
micheal collins rd mervue
galway
EI 
MDR Report Key11047429
Report Number8020893-2020-00204
Device Sequence Number1193642
Product Code CBK
UDI-Device Identifier10884521172210
UDI-Public10884521172210
Combination Product (Y/N)N
Initial Reporter CountrySI
PMA/510(K) Number
K131252
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number980X1SLDRAC
Device Catalogue Number980X1SLDRAC
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/10/2021
Initial Date Received by Manufacturer 11/26/2020
Supplement Date Received by Manufacturer10/07/2021
Initial Report FDA Received Date12/21/2020
Supplement Report FDA Received Date10/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1